Knowing how young she is i personally would be worried about it a little like you but at the end of the day millions of kids are on prozac especially in america so its widely used. I say trial her on the lowest dose and just keep an eye on her closely for the month trial or perhaps 6 weeks.. im not entirely sure how long it takes to ''kick in''. Also its getting near to summer but if she is still at school im sure telling her teacher what shes doing will help so if she notices anything widely out of the ordinary shes in the loop and can call you =)
Its for my daughter, I am bipolar she is ???? we dont know but I am worried for that reason, this is how i got diagnosed as you know. it is only a small dose so I guess we will just have to watch her very carefully.
Prozac is an SSRI and 'should' not generally be given to people with bipolar as it sends them into furious mania even on the average doses, ive seen some idiot giving it to my friend recently and shes going to end up in rehab soon because it made her so high.
It is the most popular drug given out for mood disorders even though it shouldnt always, apart from sending people high it doesnt have any adverse side effects to speak of and isnt dangerous which probally influences its popularity of use.
Are you enquiring on your behalf or your daughters?
Anti depressants can have the effect of going high especially in those with bipoar. The Nice guidelines say that antidepressants should only be taken in an episode of severe depression and that they should be taken with a mood stabiliser. I'm bipolar and have just been taken off my antidepressant due to being hypomanic = I was severly depressed 4 weeks ago. Hope this helps.